Aubrey (sombraoscura) wrote in vaginapagina,
Aubrey
sombraoscura
vaginapagina

HBC and Oral Thrush

Hello, all! I would like some feedback from other HBC users in particular, but advice from everyone is welcome. My issue is that I have just started taking hormonal birth control for the first time in my life. My doctor prescribed Ortho Tri-cyclen (I was given a generic called Tri-Previfem if that's relevant), and I am in the middle of the third week of taking it. I started experiencing what I thought was just dry mouth almost right away (first two days), but as the first week closed out I noticed a yellowish-white coating on my tongue, and white patches that feel dry and just like dead skin along the sides of my tongue and on the insides of my cheeks. Of course I was curious and somewhat annoyed at that point, so I Googled my symptoms and discovered that it was probably oral thrush. I saw my doctor this past Monday, and she confirmed that it was oral thrush and prescribed me Fluconazole to clear up the problem, also stating that if the problem persisted we might think about changing my HBC. I have experienced no other side effects whatsoever, and I'm not generally one to be prone to side effects with other medications, either. The Fluconazole has failed to clear up the thrush (unless it's supposed to take more than two days, but I was under the impression I should've seen improvement by now).

I will be calling my doctor tomorrow (can't today, as it's a holiday where I live currently and they're closed), but I'd like to get some input from others who've been on HBC, maybe even others who've experienced this or something similar. The question is do you think if I stayed on the Tri-Previfem would this be an ongoing issue? I have no qualms about changing pills, honestly. I really do not want to wait three months on this one to see if it evens out. Constant oral thrush is just not something I'm willing to live with. I've never had a yeast infection in my life until now, either oral or vaginal, so this is extremely frustrating to me. It has deadened my taste-buds, makes my tongue feel swollen and gross, and of course I can't even kiss my partner! Do you know of any specific brands of pills (not picky about combined vs Progestin-only) that would be less likely to cause oral (or otherwise) thrush? And hey, nevermind just the thrush component, what HBC pill has worked best for you and why? As a first timer with this stuff, I am really looking for personal experiences and opinions to help me narrow down what I want to bring up when I discuss all this with my doctor. Thank you for any advice/comments in advance!
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 1 comment